MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER

BOSTON SCIENTIFIC CORPORATION LATITUDE PROGRAMMING SYSTEM; EXTERNAL PROGRAMMER
Model Number 3300
Medical Device Problem Codes Defective Device (2588); Key or Button Unresponsive/not Working (4063)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A corrective and preventative action (capa) investigation is being conducted by representatives from our post market quality assurance, manufacturing, and design assurance groups to determine the root cause of unresponsive programmer touch screen events and to determine if any corrective actions are warranted.The investigation phase of the capa investigation is complete, and it was determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.Our post market quality assurance, manufacturing, and design assurance groups are in the process of identifying and implementing solutions.A health risk assessment performed as part of this investigation confirmed that the product is performing within anticipated product performance expectations and continues to meet its intended use with respect to safety and performance.Boston scientific will continue to monitor and trend these complaints as outlined in our quality systems process to ensure that the rate of occurrence remains within anticipated risk expectations.
 
Event or Problem Description
It was reported that this integrated programmer having screen lock up.The programmer remains in service.No patient involvement was reported.Additional information was received indicating that the programmer was returned to the laboratory allegation has not been confirmed by testing or analysis, however the programmer was suspected to have a product performance anomaly due to unresponsive screen.No adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A corrective and preventative action (capa) investigation is being conducted by representatives from our post market quality assurance, manufacturing, and design assurance groups to determine the root cause of unresponsive programmer touch screen events and to determine if any corrective actions are warranted.The investigation phase of the capa investigation is complete, and it was determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.Our post market quality assurance, manufacturing, and design assurance groups are in the process of identifying and implementing solutions.A health risk assessment performed as part of this investigation confirmed that the product is performing within anticipated product performance expectations and continues to meet its intended use with respect to safety and performance.Boston scientific will continue to monitor and trend these complaints as outlined in our quality systems process to ensure that the rate of occurrence remains within anticipated risk expectations.This programmer was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory; functional testing and baseline checks were completed.The programmer was powered on and the logfile was downloaded; data review revealed that no error codes had been recorded.The reported clinical observation of a non-responsive touchscreen was not reproduced in the laboratory setting.An unresponsive touchscreen is a known and anticipated potential hazard that can occur during use of the device which is accounted for in device risk documentation and labeling.Boston scientific has received similar reported events where the latitude programmer screen became unresponsive to touch and a complaint review confirmed that the occurrence of harm associated with these events is low.Investigation of this behavior has not found any commonalities (i.E., device serial numbers, date of the event, date of manufacture, etc.) in the reports received.Investigation determined that the cause of the touchscreen becoming unresponsive during use was due to the water detection feature within the programmer's lcd touchscreen assembly.The purpose of this water detection feature is to detect the presence of water on/near the programmer screen.If water is detected, this feature is designed to disable the touchscreen to prevent water droplets from causing false positive touch inputs during use.Specifically, the investigation determined that various inputs could induce false positive detections of this water detection feature, which then results in an unresponsive touchscreen.

Brand Name
LATITUDE PROGRAMMING SYSTEM
Common Device Name
EXTERNAL PROGRAMMER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
PLEXUS ELECTRONICA S DE RL DE CV
paseo del norte no
4640 guadalajara
zapopan, jal 45010
MX   45010
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key17423674
Report Number2124215-2023-40290
Device Sequence Number12251050
Product Code OSR
UDI-Device Identifier00802526616105
UDI-Public00802526616105
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P910077/S159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number3300
Device Catalogue Number3300
Device Lot Number008930
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2023
Supplement Date Received by Manufacturer11/16/2023
Initial Report FDA Received Date07/31/2023
Supplement Report FDA Received Date12/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown